Alert archive / Kansas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 8, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Mar 29, 2013, 8:41 PM CDT for Rawlins County, Thomas County, Kansas. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 29, 2013, 8:41 PM CDT (01:41 UTC)
- Expired
- Mar 29, 2013, 9:15 PM CDT
- In force
- 34 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Rawlins County, KS, Thomas County, KS
The radar
The Goodland radar (KGLD), 78 km from the middle of the area, began a volume at 01:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 29, 8:54 PM CDT | HAIL 1.5 | 9 Sse Atwood, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.7 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2908 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
021
WUUS53 KGLD 300141
SVRGLD
KSC153-193-300215-
/O.NEW.KGLD.SV.W.0008.130330T0141Z-130330T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
841 PM CDT FRI MAR 29 2013
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN RAWLINS COUNTY IN NORTHWEST KANSAS...
NORTHEASTERN THOMAS COUNTY IN NORTHWEST KANSAS...
* UNTIL 915 PM CDT
* AT 837 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ATWOOD...AND WAS MOVING SOUTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EXTREME NORTHEASTERN THOMAS AND SOUTHEASTERN
RAWLINS COUNTIES.
THIS INCLUDES HIGHWAY 36 BETWEEN MILE MARKERS 46 AND 59.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3962 10074 3957 10074 3957 10073 3956 10072
3943 10104 3979 10119 3990 10100
TIME...MOT...LOC 0141Z 312DEG 25KT 3973 10101
WIND...HAIL 60MPH 1.00IN
$$
MARTIN1 follow-up statement
834
WWUS53 KGLD 300153
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
753 PM MDT FRI MAR 29 2013
KSC153-193-300215-
/O.CON.KGLD.SV.W.0008.000000T0000Z-130330T0215Z/
THOMAS KS-RAWLINS KS-
853 PM CDT FRI MAR 29 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
RAWLINS AND NORTHEASTERN THOMAS COUNTIES UNTIL 915 PM CDT...
AT 850 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 8
MILES SOUTHEAST OF ATWOOD...AND WAS MOVING SOUTHEAST AT 40 MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF NORTHEASTERN THOMAS AND SOUTHEASTERN RAWLINS
COUNTIES.
THIS INCLUDES HIGHWAY 36 BETWEEN MILE MARKERS 46 AND 59.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3962 10074 3957 10074 3957 10073 3956 10072
3943 10104 3979 10119 3990 10100
TIME...MOT...LOC 0153Z 319DEG 35KT 3970 10092
WIND...HAIL 70MPH 1.50IN
$$
MARTINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 6:44 PM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, Mar 29, 6:44 PM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 544 PM MDT FRI MAR 29 2013 .SHORT TERM...(THIS AFTERNOON THROUGH SATURDAY) ISSUED AT 1256 PM MDT FRI MAR 29 2013 CURRENT SATELLITE IMAGERY INDICATES CLOUDS UNDER AN UPPER LEVEL RIDGE OVER THE WESTERN CONUS. WITH SOME INSTABILITY TO WORK SOME CUMULUS CLOUDS HAVE BEGUN TO DEVELOP OVER THE ROCKIES...BUT MORE SPECIFICALLY OVER WESTERN NEBRASKA...DURING THE MORNING AS AN UPPER LEVEL SHORT WAVE TROUGH DEVELOPS ON THE EASTERN PERIPHERY OF THE RIDGE. AT THE SURFACE A TROUGH CONTINUES TO REMAIN OVER EASTERN COLORADO WHICH WILL DEEPEN THROUGH THE AFTERNOON WHILE REMAINING FAIRLY STATIONARY. ANTICIPATE THUNDERSTORMS TO FIRE ALONG THE SURFACE TROUGH EARLY THIS AFTERNOON THEN MOVE EAST FOLLOWING THE UPPER LEVEL TROUGH LATER THIS AFTERNOON. WITH 0-6KM SHEAR OF 40 KTS AND UP TO 1000 J/K OF SURFACE CAPE TO WORK WITH...STRONG THUNDERSTORMS PRODUCING HAIL UNDER AN INCH AND STRONG OUTFLOW GUSTS ARE POSSIBLE INTO EARLY EVENING. THIS EVENING THE 700MB SHORT WAVE TROUGH THAT HELPED THUNDERSTORMS TO FIRE THIS AFTERNOON WILL MOVE EAST AND DEEPEN WHILE THE SURFACE TROUGH LINGERS NEAR THE CO BORDER. WITH LIFT AND INSTABILITY INCREASING OVER THE EASTERN PART OF THE AREA DURING THE EARLY EVENING...AM THINKING THUNDERSTORM COVERAGE SHOULD INCREASE WITH A PEAK NEAR MID EVENING. AROUND MIDNIGHT THE BEST INSTABILITY AND LIFT BEGINS TO DIMINISH AND THE ENVIRONMENT STABILIZES. THUNDERSTORMS SHOULD COME TO AN END FROM WEST TO EAST DURING THE NIGHT AS THE SURFACE TROUGH FOLLOWS A 850MB TROUGH EAST ACROSS THE AREA. BEHIND THE TROUGH DRIER MORE STABLE AIR MOVES INTO THE AREA. SATURDAY A MORE SUBTLE SHORT WAVE TROUGH WILL MOVE INTO THE AREA FROM THE NORTHWEST DURING THE AFTERNOON. WITH LITTLE MOISTURE TO WORK WITH AND SURFACE BASED CAPE LESS THAN 500 J/KG...AM ONLY ANTICIPATING ISOLATED STORM COVERAGE AT BEST CONFINED TO AREAS NORTH OF HIGHWAY 24. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 223 PM MDT FRI MAR 29 2013 MAIN FORECAST ISSUE WILL BE CHANCE OF PRECIPITATION/PHASE INTO THE BEGINNING OF NEXT WEEK. SECONDARY ISSUES WILL BE HOW WARM IT GETS THIS WEEKEND AND HOW MUCH IT COOLS OFF ON MONDAY. SATELLITE SHOWS A RATHER AMPLIFIED FLOW FROM THE PACIFIC INTO NORTH AMERICA. CURRENTLY UPPER LOW CONTINUES TO DIG ALONG THE WEST COAST WITH A RIDGE OVER THE WEST. THIS CURRENTLY LEAVES THE AREA IN A WEST NORTHWEST TO NORTHWEST FLOW ALOFT WITH MULTIPLE SHORTWAVE TROUGHS MOVING THROUGH IT. LOW LEVEL AIR MASS OVER THE AREA CONTINUES TO WARM AND MOISTEN. BASED ON SATELLITE AND UPPER AIR ANALYSIS MODEL ARE HAVING A LITTLE TROUBLE ALONG THE WEST COAST AND WITH THE UPPER LOW WEST OF CALIFORNIA. THE CANADIAN...UKMET AND GFS WERE DOING THE BEST. THE ECMWF WAS DOING A LITTLE BETTER THAN THE NAM ON THE SURFACE WIND AND PRESSURE PATTERN. GFS WAS DOING A LITTLE BETTER THAN THE SREF AND NAM ON THE LOW LEVEL THERMAL FIELD. SATURDAY NIGHT...RIGHT REAR QUADRANT OF THE JET MOVES ACROSS THE SOUTHERN HALF THROUGH THE EVENING. ALSO PER DISCUSSION ABOVE...WEAK SHORTWAVE TROUGH AND INSTABILITY MOVE ACROSS. MODELS SHOW AN INVERTED V SOUNDING AND WOULD EXPECT VERY LITTLE OF THE PRECIPITATION TO MAKE IT TO THE GROUND. BY LATE IN THE EVENING SUBSIDENCE WILL HAVE OVERSPREAD THE AREA. LIGHT WINDS AND LITTLE CLOUD COVER WILL MAKE FOR A COOLER NIGHT THAN THE PREVIOUS COUPLE. SUNDAY/SUNDAY NIGHT...BEGINNING THIS PERIOD...CONFIDENCE IN THE FORECAST AND MODEL SOLUTIONS DECREASES. MODELS DIFFER ON SPEED OF INCOMING FRONT ALTHOUGH THEY LOOK TO BE SLOWER THAN YESTERDAY. WILL HAVE SOME DOWNSLOPE WINDS IN ADVANCE. WOULD EXPECT TO BE PRETTY WARM WITH THE NORTHERN PORTION THE COOLEST. DUE TO UNCERTAINTY ON FRONTAL TIMING WAS CONSERVATIVE IN THE AMOUNT OF WARMUP. AGAIN THERE IS A WEAK SHORTWAVE TROUGH AND A VERY SMALL AMOUNT OF INSTABILITY WITH AN INVERTED V SOUNDING IN PLACE. DRY LAYER IS LARGER THAN SATURDAY. AT THIS TIME INSERTED SPRINKLES INTO THE FORECAST. WHAT LOOKS TO BE A STRONG FRONT THEN PUSHES THROUGH THE FORECAST AREA BY THE MIDDLE OF THE NIGHT. HOWEVER...MODELS DIFFER SIGNIFICANTLY ON THE LOW LEVEL THERMAL FIELD/HOW FAST TO COOL IT OFF AND THE SOUNDING PROFILE OVERALL. THEY RANGE FROM A VERY COLD/ALL SNOW TYPE SOUNDING...TO ONLY SHALLOW MOISTURE THEN TO THE PHASE STAYING ALL RAIN. AT THE SAME TIME HAVE NORTHWEST FLOW ALOFT WITH A SERIES OF SHORTWAVE TROUGHS MOVING THROUGH THE AREA. LITTLE TO NO SYNOPTIC LIFT IS IN PLACE WITH DISORGANIZED MESOSCALE LIFT IN PLACE. FAVORABLE THETA-E LAPSE RATES ARE IN PLACE SO THERE SHOULD BE A DECENT RESPONSE TO WHATEVER LIFT COMES THROUGH. BASED ON THE WESTERLY FLOW ALOFT BELIEVE WILL NOT HAVE A VERY DEEP MOISTURE PROFILE. AT THE SAME TIME...THINK THE LOW LEVELS WILL BE ON THE COLD SIDE WITH THE ADVECTION IN PLACE. THERE MAY BE A BURST OF PRECIPITATION INITIALLY WITH AND JUST BEHIND THE FRONTAL PASSAGE. THIS AREA OF PRECIPITATION WORKS ITS WAY SOUTHWEST WITH TIME. WITH THE LACK OF DEEP MOISTURE AND DISORGANIZED LIFT...BELIEVE WHATEVER DOES FALL WILL BE LIGHT AND DID NOT HAVE POPS HIGHER THAN CHANCE WITH THE HIGHEST POPS IN THE SOUTHWEST HALF. WITH THE MIN TEMPERATURES BLENDED BETWEEN THE WARMEST AND COLDEST SOLUTIONS. MONDAY...SAME REASONING APPLIES TO THIS PERIOD. BEST CHANCE OF PRECIPITATION WILL BE IN THE SOUTHWEST AND PROBABLY MAINLY IN THE MORNING. PHASE WILL PROBABLY BE ALL SNOW BUT IF PRECIPITATION HANGS ON LONG ENOUGH IT MAY MIX WITH OR CHANGE BACK TO RAIN. THERE IS A HUGE SPREAD IN THE MODEL FORECAST MAXES...ANYWHERE FROM 5 TO 15 DEGREES. BELIEVING THAT THE TEMPERATURES WILL BE CLOSER TOWARD THE WARMER SIDE WITH MORE SUN AND LESS PRECIPITATION THAN WHAT THE MODELS THINK THERE IS. MONDAY NIGHT THROUGH FRIDAY...FORECAST CONFIDENCE IN THE BEGINNING OF THIS PERIOD REMAINS LOW AS WELL. THE GFS TRENDED FASTER AND THE 00Z ECMWF TRENDED SLOWER. IT ALSO TRENDED FURTHER NORTH. INITIALLY THE ENSEMBLES SUPPORT THE SLOWER ECMWF BUT ALSO SUPPORT FURTHER SOUTH THAN IT WHICH IS WHAT THE CANADIAN IS SHOWING. BY THE MIDDLE OF THE WEEK THE 00Z ECMWF WAS AN OUTLIER. THE 12Z ECMWF BASICALLY KEPT THE SAME SOLUTION EXCEPT NOW IS FURTHER SOUTHWEST THAN BEFORE WHICH IS FITTING WITH THE TRENDS OF THE OTHER MODELS AND ENSEMBLES. NO MATTER WHICH SOLUTION...IT DOES LOOK LIKE IT WILL BE DRY. ALSO A WARMING TREND LOOKS TO BE IN STORE AFTER THE COOL DOWN ON MONDAY. PER THE REASONING ABOVE...WHAT THE CRH INIT GAVE ME WAS REASONABLE AND DID NOT MAKE ANY MAJOR CHANGES. THANKS TO ALL FOR THE COLLABORATION. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING) ISSUED AT 543 PM MDT FRI MAR 29 2013 VFR CONDITIONS EXPECTED THROUGH THE TAF PERIOD AT MCK AND GLD. WEAK LINE OF STORMS MOVING THROUGH EXTREME SOUTHWEST NEBRASKA IS EXPECTED TO IMPACT MCK IN THE COMING HOURS. MAY ALSO SEE SOME ISOLATED STORMS AROUND GLD...BUT AM NOT AS CONFIDENT DUE TO CURRENT RADAR. FOR THE REST OF THE EVENING WINDS WILL REMAIN LIGHT SHIFTING FROM THE SOUTH TO THE NORTHWEST TOMORROW MORNING WITH SCATTERED MID TO HIGH LEVEL CLOUDS. WHILE SOME GUIDANCE IS HINTING AT FOG DEVELOPMENT...BASED ON THE PAST FEW NIGHTS OF GUIDANCE AND OBSERVATIONS EXPECT VIS TO REMAIN VFR THROUGH THE PERIOD. REST OF THE TAF PERIOD WILL SEE LIGHT NORTHWEST WINDS AND SOME MID- TO HIGH-LEVEL CLOUDS. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...JTL LONG TERM...BULLER AVIATION...JJM
Hazardous weather outlook, Mar 29, 10:54 AM CDT, 9 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 954 AM MDT FRI MAR 29 2013 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-301230- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 954 AM MDT FRI MAR 29 2013 /1054 AM CDT FRI MAR 29 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP IN THE VICINITY OF A TROUGH OF LOWER PRESSURE NEAR THE COLORADO BORDER EARLY THIS AFTERNOON...THEN MOVE EASTWARD ACROSS THE AREA LATE THIS AFTERNOON AND EVENING. HAIL LESS THAN AN INCH AND STRONG THUNDERSTORM OUTFLOW WINDS ARE POSSIBLE WITH THE STRONGER STORMS THAT DEVELOP THROUGH EARLY EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF RAIN SUNDAY EVENING THAT WILL CHANGE TO SNOW BY MONDAY MORNING. MINIMAL SNOW ACCUMULATIONS ARE EXPECTED. GUSTY NORTHEAST WINDS ARE ALSO EXPECTED BEHIND THE FRONT THAT PUSHES IN FROM THE NORTHEAST SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR EVENING. JTL
In the hours before
Special weather statement, Mar 29, 6:54 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
554 PM MDT FRI MAR 29 2013
KSZ029-300015-
GOVE-
654 PM CDT FRI MAR 29 2013
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR GOVE COUNTY IN WEST CENTRAL KANSAS...
AT 653 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR COLLYER...OR NEAR QUINTER...MOVING EAST AT
20 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.
&&
LAT...LON 3891 10027 3909 10031 3911 10015 3911 10014
3893 10015 3892 10015
TIME...MOT...LOC 2355Z 262DEG 16KT 3901 10017
MARTINSpecial weather statement, Mar 29, 7:09 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
609 PM MDT FRI MAR 29 2013
KSZ001-002-NEZ079-080-300045-
CHEYENNE-DUNDY-HITCHCOCK-RAWLINS-
709 PM CDT FRI MAR 29 2013
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR RAWLINS COUNTY IN NORTHWEST KANSAS...CHEYENNE
COUNTY IN NORTHWEST KANSAS...DUNDY COUNTY IN SOUTHWEST NEBRASKA AND
HITCHCOCK COUNTY IN SOUTHWEST NEBRASKA...
AT 605 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM STRATTON NE TO MAX
TO BENKELMAN...MOVING SOUTHEAST AT 15 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THESE STORMS.
&&
LAT...LON 4013 10082 3997 10116 3986 10142 4005 10174
4013 10153 4030 10117
TIME...MOT...LOC 0009Z 299DEG 15KT 4015 10127 4008 10142
4004 10153
MARTINSpecial weather statement, Mar 29, 7:20 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
620 PM MDT FRI MAR 29 2013
KSZ014-028-300045-
LOGAN-THOMAS-
720 PM CDT FRI MAR 29 2013
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR THOMAS COUNTY IN NORTHWEST KANSAS AND LOGAN
COUNTY IN WEST CENTRAL KANSAS...
AT 717 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MONUMENT...MOVING NORTHEAST AT 35 MPH.
PENNY SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.
&&
LAT...LON 3901 10103 3915 10116 3942 10072 3914 10072
3914 10081 3907 10081
TIME...MOT...LOC 0020Z 235DEG 30KT 3913 10100
MARTINLocal storm report, Mar 29, 7:57 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
657 PM MDT FRI MAR 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM HAIL 9 S STRATTON NE 40.02N 101.23W
03/29/2013 M1.00 INCH HITCHCOCK NE TRAINED SPOTTER
DESCRIBED AS TATER TOT SIZE / NEARLY COVERED GROUND
&&
JJMSpecial weather statement, Mar 29, 8:08 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
708 PM MDT FRI MAR 29 2013
KSZ015-300130-
SHERIDAN-
808 PM CDT FRI MAR 29 2013
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR SHERIDAN COUNTY IN NORTHWEST KANSAS...
AT 807 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTH OF MENLO...OR NEAR MENLO...MOVING
NORTHEAST AT 40 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 3913 10067 3914 10070 3919 10072 3935 10072
3952 10059 3937 10037
TIME...MOT...LOC 0108Z 224DEG 35KT 3929 10069
MARTINLocal storm report, Mar 29, 8:38 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
738 PM MDT FRI MAR 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL HOXIE 39.36N 100.44W
03/29/2013 M1.00 INCH SHERIDAN KS TRAINED SPOTTER
GROUND NEARLY COVERED IN HAIL
0738 PM HAIL HOXIE 39.36N 100.44W
03/29/2013 M1.00 INCH SHERIDAN KS LAW ENFORCEMENT
ROADS COVERED IN HAIL
&&
JJMThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 7:20 PM CDT | Special Weather Statement | GLD | Thomas | 25 min |
| Mar 29, 7:39 PM CDT | Severe Thunderstorm Warning | GLD | Rawlins | 36 min |
| Mar 29, 8:08 PM CDT | Special Weather Statement | GLD | Sheridan | 22 min |
| Mar 29, 8:11 PM CDT | Severe Thunderstorm Warning | GLD | Sheridan | 34 min |
| Mar 29, 8:13 PM CDT | Severe Thunderstorm Warning | GLD | Rawlins | 32 min |
| Mar 29, 8:39 PM CDT | Severe Thunderstorm Warning | GLD | Graham, Norton, Sheridan | 51 min |
| Mar 29, 9:08 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Rawlins, Sheridan, Thomas | 37 min |
| Mar 29, 9:20 PM CDT | Severe Thunderstorm Warning | GLD | Graham, Norton | 40 min |
| Mar 29, 9:46 PM CDT | Special Weather Statement | GLD | Sheridan | 29 min |
| Mar 29, 9:58 PM CDT | Severe Thunderstorm Warning | GLD | Sheridan | 47 min |
| Mar 29, 10:28 PM CDT | Special Weather Statement | GLD | Sheridan | 17 min |
| Mar 29, 10:32 PM CDT | Special Weather Statement | GLD | Graham | 13 min |
| Mar 29, 10:47 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Graham, Sheridan | 28 min |
| Mar 29, 11:25 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Sheridan | 50 min |
| Mar 30, 12:20 AM CDT | Severe Thunderstorm Warning | GLD | Gove | 25 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.